My B6 levels are at toxicity levels, what is wrong?

I’m a 21 years old female, 3 years post gastric sleeve. I’ve been dealing with neurological problems for over a year and last may my doctor asked me to take a vit B complex because I’m malnutritioned, I took it for a week and I ended up with a x200% or the normal value of B6 levels, my drs asked me to ignore it and stop taking the complex because I reached B6 toxicity. 5 months later its still double the normal level. I have kyphosis, bilateral thyroid nodules and tremors. i’m also anemic with a ferritin level of 4. And I went into tetany 4-5 times this year after hyperventilating.


This Question Is Open to Answers -Post Your Comment Below

Dr. Ayman Darrag
Member
Dr. Ayman Darrag
It may take time to recover from vitamin B6 toxicity. There is not a lot of research on this phenomenon so you will have to monitor your nerve function closely with a neurologist. , if you have high levels and you are not taking supplements, the most likely problem is the MTHFR Gene that can easily be detected on a 23andMe Genetic Test done using a simple mouth swab. The MTHFR gene is extremely common and can lead to a problem processing the B Vitamins, making people particularly susceptible to deficiency of B12, folic acid, and Vitamin B6. Ironically, in… Read more »
Dr Ahmed Fawzy
Member
Dr Ahmed Fawzy

There is a way to lower B6 levels by using some drugs
Like Theophylline (anti asthmatic drug )Cycloserine and Isoniazid (used to treat tuberculosis, Penicillamine which is used to treat RA

All these drugs have serious side effects i recommend you DO NOT use them unless supervised by a doctor

Do a genetic test to check for the reason instead of just treating the symptoms

Good Luck

Dr Mahaveer
Member
Dr Mahaveer

hi
though these levels are alarming,proper genetic mapping needs to be done.
a few drugs boast of getting these levels to mormal but they carry a tag of life threatening complications.
talk to your physician about this .
thanks

shw12
Member
shw12

HI
SOMETHING SEEMS TO BE WRONG AT METABOLIC LEVELS AND A ENDOCRINOLOGIST CAN FIND IT OUT.
USUALLY, THERE IS A DERANGEMENTS IN THE CHROMOSOMAL SEQUENCE OF A GENE CAUSING DISTURBED B6 METABOLISM.
DRUGS GENERALLY SHOULD BE AVOIDED.

mrsshalini14
Member
mrsshalini14

hello there
i guess you were started on vitamin supplements without testing the actual B6 levels. That may have led to accumulation of B6 in blood.
even though the levels are high,there should be no symptoms related to it.
you can repeat the test every 15 days to keep a watch on it.

wpDiscuz